MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC. WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Catalog Number F6QF002RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture record evaluation (mre) review cannot be conducted because no lot number was provided by the customer.Biosense webster manufacturer's reference number (b)(4) has two reports related to the same event: mfr # 2029046-2019-03368 for product code ns7tcd8l174hs (navistar¿ ds electrophysiology catheter); this mfr # for product code f6qf002rt (webster¿ electrophysiology catheter).
 
Event or Problem Description
It was reported that a (b)(6) female patient ((b)(6)) underwent an atrial fibrillation (afib) ablation procedure with a navistar¿ ds electrophysiology catheter and a webster¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.After the case was over, and they were preparing to pull the sheaths the patient¿s blood pressure dropped, and cardiac tamponade was confirmed by transthoracic echo (tee).Pericardiocentesis was performed to remove 250cc of fluid from the pericardial space.The patient was reported in stable condition after pericardial drainage.The patient stayed an extra day for observation purposes.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related, physician believes the issue was caused by webster rv catheter manipulation near the end of the procedure, (after the ablation part of the procedure was over) due to non-capture and felt that the repositioning of the rv catheter resulted in the injury.He mentioned that he thinks this catheter is stiffer than some others, and that the patient¿s anatomy (thinner ventricle) might have also contributed to the adverse event.Transseptal puncture was performed with a st.Jude medical bk-1 needle.There was no evidence of steam pop.No bwi product malfunctions were reported during the case.This event will be reported under both products since the issue occurred after the ablation was concluded; therefore, it cannot be determined the issue was not related to radiofrequency (rf) delivery.

Brand Name
WEBSTER ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8746943
Report Number2029046-2019-03369
Device Sequence Number19432551
Product Code LDF
UDI-Device Identifier10846835007961
UDI-Public10846835007961
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberF6QF002RT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date06/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;